Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 172, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 6, 2004, 3:38 PM EDT for Meigs County, Rhea County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 6, 2004, 3:38 PM EDT (19:38 UTC)
- Expired
- Jul 6, 2004, 4:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Meigs County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 131 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 3:55 PM EDT | TSTM WND DMG | Decatur, TN | ROOF OFF BUILDING AND NUMEROUS TREES DOWN IN TOWN. COUNTY WIDE POWER OUTAGES. REPORTED BY DECATUR PD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:03 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 6, 3:03 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT TUE JUL 6 2004 CORRECTED TO COMPLETE SHORT TERM .SHORT TERM...(TONIGHT THROUGH THURSDAY)...BEST INSTABILITY THIS EVENING OVR MID TN AND UP CUMBERLAND PLATEAU. OLD MVC MOVING INTO THAT AREA FM SW. STORM MOTIONS TO THE ENE AND EXPECT CONVECTION TO TAPER OFF SHORTLY AFT DARK. WEDNESDAY AS WEAK FRONT MOVES CLOSER EXPECT AN INCREASE IN CLOUD COVER AND POSSIBLE EARLY CONVECTION AND DEBRIS CLOUDS FROM SW. HELD TEMPS DOWN SOME ON WEDNESDAY FOR THIS REASON. FEEL SLOWER ETA SOLUTION IS A BETTER FIT FOR WED NGT AND EARLY THU SO WILL LINGER CLOUDS AND PCPN FOR THOSE PERIODS. DRIER AIR GETS INTO AREA LATE ON THU. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)...AFTER THE FRONT MOVES THROUGH THURSDAY MORNING...HIGH PRESSURE WILL AGAIN RIDGE INTO THE REGION BRINGING A RETURN TO MORE SEASONAL CONDITIONS. TEMPERATURES WILL GRADUALLY CLIMB INTO THE MID AND UPPER 80S TO NEAR 90 IN SOME AREAS. AFTERNOON AND EVENING THUNDERSTORM ACTIVITY IS ALSO POSSIBLE FROM SATURDAY ON. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 88 69 88 / 20 50 40 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 86 67 86 / 20 50 40 30 OAK RIDGE, TN 69 84 65 84 / 20 50 40 20 TRI CITIES AIRPORT, TN 66 85 64 84 / 20 50 40 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && HW/SON
Hazardous weather outlook, Jul 6, 5:58 AM EDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 558 AM EDT TUE JUL 6 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-071000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 558 AM EDT (458 AM CDT) TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT STORMS MAY BECOME SEVERE... PRODUCING DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... A WEAK COLD FRONT WILL MOVE INTO THE AREA ON WEDNESDAY BRINGING THE POSSIBILITY OF A FEW THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND WEDNESDAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. GH
In the hours before
Local storm report, Jul 6, 10:02 AM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1002 AM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG LUTTRELL 36.21N 83.74W
07/05/2004 UNION TN LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
0755 PM TSTM WND DMG APPALACHIA 36.91N 82.79W
07/05/2004 WISE VA LAW ENFORCEMENT
FOUR TREES DOWN IN APPALACHIA AND REPORTS OF OTHER TREES
DOWN AND POWER OUTAGES IN THE COUNTY.
0820 PM TSTM WND DMG 5 S ERNESTVILLE 36.00N 82.50W
07/05/2004 UNICOI TN LAW ENFORCEMENT
SEVERAL TREES DOWN FROM FLAG POND SOUTHWARD TO NORTH
CAROLINA STATE LINE.
&&
KG/GRCThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:25 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan, Washington | 80 min |
| Jul 5, 8:59 PM EDT | Severe Thunderstorm Warning | MRX | Carter | 61 min |
| Jul 5, 9:29 PM EDT | Severe Thunderstorm Warning | MRX | Johnson | 46 min |
| Jul 6, 2:24 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 36 min |
| Jul 6, 3:06 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 39 min |
| Jul 6, 3:46 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn | 44 min |
| Jul 6, 4:19 PM EDT | Tornado Warning | MRX | Polk | 41 min |
| Jul 6, 4:41 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 64 min |
| Jul 6, 5:01 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 44 min |
| Jul 5, 9:02 PM EDT | Severe Thunderstorm Warning | MRX | Washington, City of Bristol | 58 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.